Alert archive / South Dakota / Red Flag Warnings in 2016

Red Flag Warning 14, NWS Aberdeen, SD

October 31, 2016

NWS Aberdeen, SD issued this red flag warning at Oct 31, 2016, 3:47 AM CDT. It took effect at Oct 31, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2016, 3:47 AM CDT (08:47 UTC)
In effect from
Oct 31, 2016, 1:00 PM CDT
Expired
Oct 31, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted.

000 
WWUS83 KABR 310847
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
347 AM CDT MON OCT 31 2016

...DANGEROUS FIRE CONDITIONS THIS AFTERNOON...

.AN AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS TODAY WILL
BRING HIGH TEMPERATURES NEAR 80...RELATIVE HUMIDITY AROUND 20
PERCENT AND GUSTY WINDS TO SOUTH CENTRAL SOUTH DAKOTA.

SDZ267-270-311700-
/O.UPG.KABR.FW.A.0004.161031T1800Z-161101T0000Z/
/O.NEW.KABR.FW.W.0014.161031T1800Z-161101T0000Z/
LOWER BAD RIVER-MISSOURI COTEAU-
347 AM CDT MON OCT 31 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 267 AND 270...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE 
  WEATHER ZONE 270 MISSOURI COTEAU.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
846 
WWUS83 KABR 311520
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1020 AM CDT MON OCT 31 2016

...DANGEROUS FIRE CONDITIONS THIS AFTERNOON...

.AN AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS TODAY WILL
BRING HIGH TEMPERATURES NEAR 80...RELATIVE HUMIDITY AROUND
20 PERCENT AND GUSTY WINDS TO SOUTH CENTRAL SOUTH DAKOTA.

SDZ267-270-312330-
/O.CON.KABR.FW.W.0014.161031T1800Z-161101T0000Z/
LOWER BAD RIVER-MISSOURI COTEAU-
1020 AM CDT MON OCT 31 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND
270...

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE 
  WEATHER ZONE 270 MISSOURI COTEAU.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KF
748 
WWUS83 KABR 311938
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
238 PM CDT MON OCT 31 2016

...DANGEROUS FIRE CONDITIONS CONTINUE THIS AFTERNOON...

.STRONG WESTERLY WINDS HAVE DEVELOPED ACROSS THE REGION. THESE
WINDS COMBINED WITH WELL ABOVE NORMAL TEMPERATURES...AND VERY DRY
AIR WILL RESULT IN RED FLAG WARMING CONDITIONS THIS AFTERNOON.

SDZ267-270-010000-
/O.CON.KABR.FW.W.0014.000000T0000Z-161101T0000Z/
LOWER BAD RIVER-MISSOURI COTEAU-
238 PM CDT MON OCT 31 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND
270...

* AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE 
  WEATHER ZONE 270 MISSOURI COTEAU.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KF
326 
WWUS83 KABR 010002
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
702 PM CDT MON OCT 31 2016

SDZ267-270-010115-
/O.EXP.KABR.FW.W.0014.000000T0000Z-161101T0000Z/
LOWER BAD RIVER-MISSOURI COTEAU-
702 PM CDT MON OCT 31 2016

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270...

WIND SPEEDS HAVE BEGUN TO DIMINISH, AND RELATIVE HUMIDITIES HAVE
BEGUN TO RISE ACROSS THE REGION. THEREFORE, THE RED FLAG WARNING
HAS BEEN ALLOWED TO EXPIRE.

$$

PARKIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 31, 12:48 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 31, 12:48 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1248 AM CDT Mon Oct 31 2016

.UPDATE...
Issued at 1235 AM CDT MON OCT 31 2016

See below for an aviation forecast discussion for the 06Z TAFs.

UPDATE Issued at 840 PM CDT SUN OCT 30 2016

Skies will remain mostly cloudy through the night as low clouds
will be replaced by mid and high level clouds. Updated forecast.

UPDATE Issued at 644 PM CDT SUN OCT 30 2016

00z aviation discussion updated below.

&&

.SHORT TERM...(This Evening through Monday Afternoon)
Issued at 218 PM CDT SUN OCT 30 2016

Pesky clouds have again hindered the temperatures by several
degrees.

Windy, very warm, and dry will describe later tonight into
Monday. The sfc high that was overhead this morning has shifted
east into much of MN and IA. It's further eastward progression,
and low pressure organizing across MT/WY will increase the
pressure gradient overhead. Warmer and stronger southerly winds
will be the rule overnight, as 850mb temps go from a CWA average
of 6C this afternoon to around 18C by daybreak Monday. The
strengthening low level jet will also have an impact on the lee
side of the Sisseton Hills, as strong downslope winds take hold,
especially from 09Z through the rest of the morning hours Monday.
As previously noted earlier this morning, Wind Advisory criteria
may be met or exceeded during this time.

Expect the sfc low to shift into far southwestern ND by 12Z Monday.
The low will shift to northeastern ND around 18Z Monday, pushing a
cold front across the center of our CWA. Behind this boundary,
strengthening westerly winds will be the rule. This will also be
near the time of peak heating, when temperatures rise into the
upper 70s to low 80s over the southwestern quarter of the CWA, and
drier air works in allowing dewpoints to fall into the low 30s and
even upper 20s. RH values in the 15 to 25 percent range will be
common, elevating fire weather concerns from 18Z Monday-00Z
Tuesday. The Fire Weather Watch remains in effect. The main
concern with an upgrade is the borderline criteria being met, and
the fact that clouds lingering a couple more hours could have a
serious limiting factor on the temperatures. Overall, temperatures
will be 15 to 35 degrees above the normal highs for this time of
year, which range from the low to mid 50s. With strong winds
sliding in behind the front, have hoisted a Wind Advisory for
Corson and Dewey Counties (mainly for the afternoon hours).

.LONG TERM...(Monday Evening through Sunday)
Issued at 218 PM CDT SUN OCT 30 2016

Mostly dry conditions are expected through the extended period.
Above average high temperatures will also persist, especially
Thursday through Saturday as an upper ridge and sfc high pressure
builds over the central U.S. Temperatures in the 60s to lower 70s
are expected through the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1235 AM CDT MON OCT 31 2016

MVFR (or worse) ceilings are expected to move back into ATY
by sunrise and move out by late Monday morning. Otherwise, expect
VFR conditions throughout the rest of the taf period for all
locations. Some llws is also expected at PIR and MBG later
tonight/early Monday. Surface winds will increase quite a bit at
all locations on Monday with the strongest winds from the west at
PIR and MBG.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from this afternoon through this evening for
     SDZ267-270.

     Wind Advisory from 9 AM to 6 PM MDT Monday for SDZ003-015.

MN...None.
&&

UPDATE...Dorn
SHORT TERM...KF
LONG TERM...Wise
AVIATION...Dorn
Hazardous weather outlook, Oct 30, 3:15 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
315 PM CDT SUN OCT 30 2016

MNZ039-046-SDZ006>008-011-018>023-311200-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
315 PM CDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHERLY WINDS WILL INCREASE LATE TONIGHT...ESPECIALLY EAST OF
THE SISSETON HILLS...WHERE GUSTS TO AROUND 40 MPH WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY...AND REMAIN BREEZY
WITH GUSTS OF 35 TO 40 MPH DURING THE MONDAY MORNING
HOURS...ESPECIALLY EAST OF THE SISSETON HILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ004-005-009-010-016-017-311200-
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-
315 PM CDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS ACROSS CENTRAL SOUTH DAKOTA WILL RANGE IN THE 20 TO 30 MPH
RANGE WITH GUSTS AROUND 40 MPH MONDAY AFTERNOON. THESE GUSTY
WINDS AND INCOMING DRY AIR WILL RESULT IN ELEVATED GRASSLAND FIRE
DANGER LEVELS. SEE THE LATEST FIRE WEATHER FORECAST FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ003-015-311200-
CORSON-DEWEY-
215 PM MDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WINDY WESTERLY WINDS WILL DEVELOP MONDAY. WEST WINDS OF 30
TO 40 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. SEE THE LATEST
FORECAST AND WEATHER MESSAGE FOR FURTHER DETAILS. THESE GUSTY
WINDS AND INCOMING DRY AIR WILL RESULT IN ELEVATED GRASSLAND FIRE
DANGER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ033>037-045-048-051-311200-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
315 PM CDT SUN OCT 30 2016 /215 PM MDT SUN OCT 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WESTERLY WINDS WITH GUSTS TO AROUND 45 MPH WILL BE
POSSIBLE IN NORTH CENTRAL SOUTH DAKOTA MONDAY AFTERNOON. THE
COMBINATION OF WARM TEMPERATURES...GUSTY WINDS AND DRY AIR WILL
RESULT IN ELEVATED GRASSLAND FIRE DANGER LEVELS. SEE THE LATEST
FIRE WEATHER FORECAST FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

Nearby

Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.